Alert archive / Nebraska / Flood Watches in 2021
Flood Watch 1, NWS Omaha, NE
NWS Omaha, NE issued this flood watch at Feb 25, 2021, 2:50 PM CST for 13 counties in Nebraska. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2021, 2:50 PM CST (20:50 UTC)
- Expired
- Mar 3, 2021, 12:00 PM CST
- In force
- 6 days
- Issued by
- NWS Omaha, NE
- Flood severity
- None
Counties Antelope County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Madison County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 48 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385 WGUS63 KOAX 252050 FFAOAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Omaha/Valley NE 250 PM CST Thu Feb 25 2021 .Ice jams may cause flooding along the Platte and Elkhorn Rivers through the weekend. NEZ016-031>033-042>045-050>053-067-261815- /O.NEW.KOAX.FA.A.0001.210225T2050Z-210301T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Antelope-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Washington- Butler-Saunders-Douglas-Sarpy-Cass- Including the cities of West Point, Elgin, Wahoo, Stanton, Neligh, La Vista, Yutan, Blair, Fremont, Columbus, Plattsmouth, Schuyler, Ashland, Papillion, Wisner, Norfolk, Omaha, Bellevue, and David City 250 PM CST Thu Feb 25 2021 ...FLOOD WATCH FOR AN ICE JAM IN EFFECT THROUGH MONDAY MORNING... The National Weather Service in Omaha/Valley has issued a * Flood Watch for portions of east central Nebraska...northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Antelope, Colfax, Cuming, Madison, Platte and Stanton. In southeast Nebraska, Cass. * Through Monday morning * Temperatures averaging the 40s and 50s through the weekend will continue to melt snow which will go into the river system. This extra water combined with thinning of river ice may cause ice break up and eventual ice jams. * Lowlands near the Platte and Elkhorn rivers may experience flood waters if ice jams occur. Large slabs of ice may also be lifted onto the shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ SD/SF/KG
11 follow-up statements
431 WGUS63 KOAX 252145 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 345 PM CST Thu Feb 25 2021 .Ice jams may cause flooding along the Loup, Platte and Elkhorn Rivers through the weekend. NEZ016-031>033-042>045-050>053-067-261800- /O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Antelope-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Washington- Butler-Saunders-Douglas-Sarpy-Cass- Including the cities of West Point, Elgin, Wahoo, Stanton, Neligh, La Vista, Yutan, Blair, Fremont, Columbus, Plattsmouth, Schuyler, Ashland, Papillion, Wisner, Norfolk, Omaha, Bellevue, and David City 345 PM CST Thu Feb 25 2021 ...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH MONDAY MORNING... The Flood Watch continues for * Portions of east central Nebraska...northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Antelope, Colfax, Cuming, Madison, Platte and Stanton. In southeast Nebraska, Cass. * Through Monday morning * Temperatures averaging the 40s and 50s through the weekend will continue to melt snow which will go into the river system. This extra water combined with thinning of river ice may cause ice break up and eventual ice jams. * Lowlands near the Loup, Platte and Elkhorn rivers may experience flood waters if ice jams occur. Large slabs of ice may also be lifted onto the shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ SD/SF/KG
465 WGUS63 KOAX 261657 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 1057 AM CST Fri Feb 26 2021 .Ice jams may cause water to infiltrate the lowlands along the river. A few roads could be impacted. NEZ016-031>033-042>045-050>053-067-271000- /O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Antelope-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Washington- Butler-Saunders-Douglas-Sarpy-Cass- Including the cities of West Point, Elgin, Wahoo, Stanton, Neligh, La Vista, Yutan, Blair, Fremont, Columbus, Plattsmouth, Schuyler, Ashland, Papillion, Wisner, Norfolk, Omaha, Bellevue, and David City 1057 AM CST Fri Feb 26 2021 ...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH MONDAY MORNING... The Flood Watch continues for * Portions of east central Nebraska...northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Antelope, Colfax, Cuming, Madison, Platte and Stanton. In southeast Nebraska, Cass. * Through Monday morning * Temperatures averaging the 40s and 50s through the weekend will continue to slowly melt snow which will go into the river system. This extra water, combined with the warm temperatures, and thinning of river ice may cause additional ice break up and eventual ice jams. * An ice jam currently exists in the Platte River near Schuyler with water over Highway 15. Another long duration ice jam remains in place near Fremont with a few roads impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ DeWald
727 WGUS63 KOAX 270244 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 844 PM CST Fri Feb 26 2021 .Ice jams may cause water to infiltrate the lowlands along the river. A few roads could be impacted. NEZ016-031>033-042>045-050>053-067-272200- /O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Antelope-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Washington- Butler-Saunders-Douglas-Sarpy-Cass- Including the cities of West Point, Elgin, Wahoo, Stanton, Neligh, La Vista, Yutan, Blair, Fremont, Columbus, Plattsmouth, Schuyler, Ashland, Papillion, Wisner, Norfolk, Omaha, Bellevue, and David City 844 PM CST Fri Feb 26 2021 ...FLOOD WATCH FOR AN ICE JAM FLOODING REMAINS IN EFFECT THROUGH MONDAY MORNING... The Flood Watch continues for * Portions of east central Nebraska...northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Antelope, Colfax, Cuming, Madison, Platte and Stanton. In southeast Nebraska, Cass. * Through Monday morning * Temperatures averaging the 40s and 50s through the weekend will continue to slowly melt snow which will go into the river system. This extra water, combined with the warm temperatures, and thinning of river ice may cause additional ice break up and eventual ice jams. * An ice jam currently exists in the Platte River near Schuyler with water over Highway 15. Another long duration ice jam remains in place near Fremont with a few roads impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Dergan
357 WGUS63 KOAX 272034 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 234 PM CST Sat Feb 27 2021 .An ice jam may cause water to infiltrate the lowlands along the river. NEZ016-031-272145- /O.CAN.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Antelope-Madison- Including the cities of Elgin, Norfolk, and Neligh 234 PM CST Sat Feb 27 2021 ...FLOOD WATCH FOR AN ICE JAM IS CANCELLED... The Flood Watch for a portion of northeast Nebraska, including the following areas, Antelope and Madison has been cancelled. Reports have indicated that the river was flowing with few or any problems in Antelope and Madison counties, and thus Flood Watch has been cancelled. $$ NEZ032-033-042>045-050>053-067-281000- /O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stanton-Cuming-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Cass- Including the cities of West Point, Columbus, Wahoo, Stanton, David City, La Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, Ashland, Papillion, Wisner, Bellevue, and Omaha 234 PM CST Sat Feb 27 2021 ...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH MONDAY MORNING... The Flood Watch continues for * Portions of east central Nebraska...northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Colfax, Cuming, Platte and Stanton. In southeast Nebraska, Cass. * Through Monday morning * Warm temperatures will continue to allow ice in the rivers to move through the system. A few river observers have reported channels opening up in lower portions of both the Elkhorn and Platte Rivers. However, ice jams will still be possible elsewhere, and additional ice jams could could still develop if large chunks of ice get stuck and aren't able to move down the channel. * Ongoing ice jams and flooding are occurring along the Platte River near Schuyler and Fremont. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ DeWald
246 WGUS63 KOAX 280815 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 215 AM CST Sun Feb 28 2021 .An ice jam may cause water to infiltrate the lowlands along the river. NEZ032-033-042>045-050>053-067-282245- /O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stanton-Cuming-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Cass- Including the cities of Stanton, West Point, Wisner, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 215 AM CST Sun Feb 28 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... The Flood Watch continues for * Portions of east central Nebraska, northeast Nebraska, and southeast Nebraska, including the following counties. Stanton, Cuming, Platte, Colfax, Dodge, Washington, Butler, Saunders, Douglas, Sarpy and Cass. * Through Monday morning * Warm temperatures should allow ice in the rivers to break up and move through the system the next few days. A few river observers have reported channels opening up in lower portions of both the Elkhorn and Platte Rivers. However, as of Saturday afternoon, there were still two ice jams on the Platte River. Additional ice jams could develop if large chunks of ice get stuck and are not able to move down the channel. * Flooding continues along the Platte River near Schuyler and Fremont due to ice jams in those areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
438 WGUS63 KOAX 282049 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 249 PM CST Sun Feb 28 2021 .An ice jam may cause water to infiltrate the lowlands along the river. NEZ032-033-042>045-050>053-067-011000- /O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stanton-Cuming-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Cass- Including the cities of West Point, Columbus, Wahoo, Stanton, David City, La Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, Ashland, Papillion, Wisner, Bellevue, and Omaha 249 PM CST Sun Feb 28 2021 ...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH MONDAY MORNING... The Flood Watch continues for * Portions of east central Nebraska...northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Colfax, Cuming, Platte and Stanton. In southeast Nebraska, Cass. * Through Monday morning * Warm temperatures will continue to allow ice in the rivers to move through the system. A few river observers have reported channels opening up in lower portions of both the Elkhorn and Platte Rivers. However, ice jams will still be possible elsewhere, and additional ice jams could could still develop if large chunks of ice get stuck and aren't able to move down the channel. * Ongoing ice jams and flooding are occurring along the Platte River near Schuyler and Fremont. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ DeWald
853 WGUS63 KOAX 010326 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 926 PM CST Sun Feb 28 2021 .An ice jam may cause water to infiltrate the lowlands along the river. NEZ032-033-042>045-050>053-067-011800- /O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stanton-Cuming-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Cass- Including the cities of West Point, Columbus, Wahoo, Stanton, David City, La Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, Ashland, Papillion, Wisner, Bellevue, and Omaha 926 PM CST Sun Feb 28 2021 ...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH MONDAY MORNING... The Flood Watch continues for * Portions of east central Nebraska...northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Colfax, Cuming, Platte and Stanton. In southeast Nebraska, Cass. * Through Monday morning * Ice break up is in progress on the Platte and Elkhorn Rivers with reports of open channels in the lower reaches of both rivers. Ice jams still remain possible due to the presence of large chunks of ice which could get caught on bridge pilings or in constricted channels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Mead
078 WGUS63 KOAX 011741 FFAOAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Omaha/Valley NE 1141 AM CST Mon Mar 1 2021 .An ice jam may cause water to infiltrate the lowlands along the river. NEZ032-033-011845- /O.EXP.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stanton-Cuming- Including the cities of Wisner, West Point, and Stanton 1141 AM CST Mon Mar 1 2021 ...FLOOD WATCH FOR AN ICE JAM WILL EXPIRE AT NOON CST TODAY... The Flood Watch for Cuming and Stanton Counties will expire at Noon CST today. Ice pack had cleared from much of the Elkhorn River and the risk of ice jam flooding was greatly reduced. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ NEZ042>045-050>053-067-020145- /O.EXT.KOAX.FA.A.0001.000000T0000Z-210303T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Cass- Including the cities of Columbus, Wahoo, Bellevue, David City, La Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, Papillion, Ashland, and Omaha 1141 AM CST Mon Mar 1 2021 ...FLOOD WATCH FOR AN ICE JAM NOW IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch is now in effect for * Portions of east central Nebraska...northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Colfax and Platte. In southeast Nebraska, Cass. * Through Wednesday morning * Ice jam flooding remains a threat along the Platte River, and portions of the Elkhorn River from Scribner southward. Ice jams can develop or break up quickly, and anyone with interests along the rivers should continue to monitor river levels closely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Albright
665 WGUS63 KOAX 020227 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 827 PM CST Mon Mar 1 2021 .An ice jam may cause water to infiltrate the lowlands along the river. NEZ042>045-050>053-067-021800- /O.CON.KOAX.FA.A.0001.000000T0000Z-210303T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Cass- Including the cities of Columbus, Wahoo, Bellevue, David City, La Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, Papillion, Ashland, and Omaha 827 PM CST Mon Mar 1 2021 ...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch continues for * Portions of east central Nebraska...northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Colfax and Platte. In southeast Nebraska, Cass. * Through Wednesday morning * Ice jam flooding remains a threat along the Platte River, and portions of the Elkhorn River downstream from Scribner. Ice jams can develop or break up quickly, and anyone with interests along the rivers should continue to monitor river levels closely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Mead
788 WGUS63 KOAX 022149 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 349 PM CST Tue Mar 2 2021 .An ice jam may cause water to infiltrate the lowlands along the river. NEZ042>045-050>053-067-031800- /O.CON.KOAX.FA.A.0001.000000T0000Z-210303T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Cass- Including the cities of Columbus, Wahoo, Bellevue, David City, La Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, Papillion, Ashland, and Omaha 349 PM CST Tue Mar 2 2021 ...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flood Watch continues for * Portions of east central Nebraska...northeast Nebraska and southeast Nebraska, including the following areas, in east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. In northeast Nebraska, Colfax and Platte. In southeast Nebraska, Cass. * Through Wednesday morning * Ice jam flooding remains a threat, primarily along the Platte River. Ice jams can develop or break up quickly, and anyone with interests along the rivers should continue to monitor river levels closely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Mead
977 WGUS63 KOAX 031740 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 1140 AM CST Wed Mar 3 2021 NEZ042>045-050>053-067-031845- /O.EXP.KOAX.FA.A.0001.000000T0000Z-210303T1800Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Cass- Including the cities of Columbus, Wahoo, Bellevue, David City, La Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, Papillion, Ashland, and Omaha 1140 AM CST Wed Mar 3 2021 ...FLOOD WATCH FOR ICE JAM FLOODING WILL EXPIRE AT NOON TODAY... The Flood Watch along the Platte and Elkhorn Rivers running through Platte, Washington, Douglas, Sarpy and Cass counties will be allowed to expire at noon Wednesday. However, Flood Warnings remain in effect until noon Thursday for areas along the Platte River south of Schuyler, affecting northern Butler and southern Cass counties, and south of Fremont affecting southern Dodge and northern Saunders counties. $$ Dergan
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flood watch went out at Feb 25, 11:19 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 25, 11:19 AM CST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1119 AM CST Thu Feb 25 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 300 AM CST Thu Feb 25 2021 High pressure centered over the NE/KS border is in place across the region, and little clouds and calm winds mark the beginning of a largely quiet forecast period. Water vapor imagery shows a positively-tilted mid-level trough stretching from the NV/AZ/UT border northeastward that is expected to continue advecting ESE. Southerly flow at the surface is expected to return to the area, as the surface high moves east and will give highs a slight bump up compared to yesterday. Continued melting of the residual snowpack is expected (although at a slower pace compared to earlier this week), and we have been hedging on higher temperatures going into the weekend as models overdo the the snowpack's effect on daytime temperatures. Friday is expected to feature breezy southerly winds, ahead of a cold front that is expected to pass through the area from the northwest. We are expected to miss out on any precipitation with this front, with models focusing any action east of the CWA into northern Missouri and Central Iowa. Highs are expected to reach the mid-to-upper 40's for much of the CWA, continuing the warming trend that will peak on Saturday. More southerly flow is expected to make for some seasonably warm highs ranging from around fifty to the mid fifties. A cold front is expected to pass through the area to ruin the warming trend, with some rain changing to snow expected with its passage. Amounts for that don't seem like they'll amount to much at this time, generally less than an inch. Sunday through Wednesday looks to repeat this week's warming trend with highs in the lower 40's Sunday giving way to highs in the 50's by Wednesday. We do get a passing glance at some precip chances briefly Monday night, but otherwise dry conditions are expected to finish out the forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1119 AM CST Thu Feb 25 2021 VFR conditions will prevail through this afternoon and evening at all three TAF sites. The pre-dawn may allow SCT-BKN FL030 cigs to advect into east central Nebraska. Fog along the Missouri River valley also has been observed the last several mornings, but will leave mention of BR out of forecast for now. There is a greater potential for LLWS to develop at KOFK with surface to FL020 differential from 6kt to 40kt and to a lesser extent at KLNK with surface to FL020 differential from 5 kt to 25kt between 07-10Z. LLWS will diminish by late morning with surface mixing, and have added gusts 22-25kts at all three TAF sites. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...Fortin
Hazardous weather outlook, Feb 25, 11:38 AM CST, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1138 AM CST Thu Feb 25 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-260745- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1138 AM CST Thu Feb 25 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Warmer temperatures will lead to increased ice jam concerns along the Platte and Elkhorn Rivers. There is a chance for a rain-snow mix Saturday night across northeast Nebraska. Minor snow accumulations will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:17 PM CST | Areal Flood Warning | OAX | Dodge, Saunders | 8 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.